Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Norman, OK

June 13, 2000Harper County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 13, 2000, 11:08 PM CDT for Harper County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 11:08 PM CDT (04:08 UTC)
Expired
Jun 14, 2000, 2:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harper County, OK

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 140415
FFWOUN
OKC059-140715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HARPER COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 215 AM CDT

* AT 1108 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
FALLING ACROSS MUCH OF CENTRAL HARPER COUNTY FROM THE BEAVER COUNTY
LINE TO THE WOODS COUNTY LINE.

* THE WARNING INCLUDES AREAS OF HARPER COUNTY THAT DRAIN INTO THE
NORTH CANADIAN RIVER. LOCATIONS IN THE WARNING INCLUDE
BUFFALO...ROSSTON AND SELMAN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3685 9999 3672 10000 3665 9965 3661 9934
          3683 9940 3689 9953 3689 9971

WR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:40 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 13, 8:40 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT TUE JUN 13 2000

LEAD SHORTWAVE TROUGH ACCOMPANYING COLD FRONT/PRE FRONTAL TROUGH
HAS LIFTED NORTHEASTWARD ALLOWING PORTIONS OF THESE BOUNDARIES TO
BECOME BRIEFLY STATIONARY. IR/WATER VAPOR IMAGERY SHOW LARGER AND
MORE SIGNIFICANT SHORTWAVE TROUGH DIVING SOUTHEASTWARD NOW ENTERING
WESTERN KANSAS WITH STRONG UVVS APPARENT. EXPECT CONVECTION TO
GRADUALLY INCREASE IN COVERAGE ACROSS NORTHWEST OKLAHOMA THIS
EVENING AS STRONG SHORTWAVE TROUGH ALLOWS COLD FRONT TO SURGE
SOUTHEASTWARD INTO THE STATE.

BELIEVE LARGEST COVERAGE OF PRECIP...AND LARGEST THREAT FOR HEAVY
RAIN WILL BE ACROSS NORTH CENTRAL OKLAHOMA 06-12Z WHERE RECENT RUC
SHOWS COMPLEX JET STRUCTURE REINFORCING STRONG UPWARD MOTION.
ORIENTATIONS OF COLD FRONT AND LOW LEVEL JET AXIS ALSO SUGGESTS
TRAINING ECHOES ARE POSSIBLE.

WILL MAKE SLIGHT CHANGES TO ONGOING FORECAST...MAINpLY IN TIMING OF
POPS FOR TONIGHT AND POSSIBLY EARLY WEDNESDAY. UPDATED ZONES WILL BE
OUT SHORTLY.

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, Jun 13, 6:15 PM CDT, 4 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    9 NW BUFFALO              OK   1.50 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

JL
Local storm report, Jun 13, 6:47 PM CDT, 4 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    13h N SELMAN               OK   .75 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

KT
Local storm report, Jun 13, 6:50 PM CDT, 4 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    11 NNE SELMAN             OK   .75 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:23 PM CDTSevere Thunderstorm WarningOUNRoger Mills37 min
Jun 13, 9:37 PM CDTSevere Thunderstorm WarningOUNHarper33 min
Jun 13, 10:29 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Jun 13, 11:18 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward42 min
Jun 13, 11:58 PM CDTTornado WarningOUNWoods, Woodward32 min
Jun 14, 12:01 AM CDTSevere Thunderstorm WarningOUNEllis, Harper44 min
Jun 14, 12:14 AM CDTSevere Thunderstorm WarningOUNWoodward46 min

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.